MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18220934S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that, during a tibial nail procedure, when it came time to attach the nail to the holding bolt, the threads inside the nail would not engage with the holding bolt.Multiple attempts with no success.A second nail was opened and the nail successfully engaged with the holding bolt.Two minute surgical delay reported.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and visual and functional inspection confirmed the failure mode.Based on investigation, the root cause was attributed to user related issue.The failure was caused by handling error due to application of too much force while screwing it with nail holding screw.The device inspection revealed the following: visual inspection: through the visual examination of the provided t2 tibia nail, scratches, slight abrasion and top two threads damage can be seen around the connection area which clearly states that its connection with the nail holding screw was not smooth which led to application of extra force to make the connection.Functional inspection: upon functional inspection of the two devices, it was found that the connection between the reported nail and the reported nail holding screw was not possible.There was no sign of damage on the nail holding screw.However, threads of the nail were found damaged.Upon further evaluation, when the reported nail holding screw was used with a sample nail, the connection between them was found perfect.This suggests that the nail holding screw was not the immediate cause, but the nail was.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø9X345 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8483110
Report Number0009610622-2019-00143
Device Sequence Number13781786
Product Code HSB
UDI-Device Identifier04546540197788
UDI-Public04546540197788
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number18220934S
Device Lot NumberK0E3001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1